Pennsylvania, 2006

Wildfire in Pennsylvania, March 8, 2006

March 8, 2006 · NWS PHI · 1 event in 1 county or zone

A wildfire scorched 17 acres of woodland in Plumstead Township. It started from a pile of burning trash that accidently spread to three to five properties about half a mile east of Wismer Road.

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A wildfire scorched 17 acres of woodland in Plumstead Township. It started from a pile of burning trash that accidently spread to three to five properties about half a mile east of Wismer Road. No homes were damaged. A homeowner's barn and a fence were damaged by the fire. A few evergreens on a Christmas tree farm were also lost. Unseasonably dry weather for March was making it easier for wildfires to spread.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Mar 8, 3:40 AM EST, 6 hours 20 minutes earlier.

Area forecast discussion, Mar 8, 3:40 AM EST, 6 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
340 AM EST WED MAR 8 2006

.SHORT TERM /TODAY THROUGH FRIDAY/...
WARM AIR ADVECTION WILL BE ON THE INCREASE TODAY AND WILL HELP TO
PRODUCE AN INCREASE IN CLOUDINESS. COMPARING THE 00Z NAM/GFS
RH/OMEGA PROGS WITH SAT PIX, IT APPEARS THE CLOUDS ARE SPREADING
EAST A LITTLE BIT FASTER THAN THE MODELS WOULD SUGGEST. WELL CALL
IT MOSTLY SUNNY EARLY THIS MORNING FOLLOWED BY AN INCREASE IN
CLOUDS. SKIES WILL BE MOSTLY CLOUDY TONIGHT WITH A THREAT
PRECIPITATION AFTER MIDNIGHT. ENHANCED ISENTROPIC LIFT ALONG THE
295K SURFACE CAN BE SEEN IN THE 00Z SOLUTIONS, ESPECIALLY AFTER 06Z
TONIGHT THROUGH 18Z ON THURSDAY AND MORE SO ACROSS THE NORTHERN
ZONES. WELL BUMP POPS UP TO LIKELY ACROSS THE POCONOS, NW NEW
JERSEY AND DOWN ACROSS THE LEHIGH VALLEY. WE CONTINUE TO FIND A MIX
OF SOLUTIONS FOR TONIGHTS P-TYPE ACROSS THE FAR NORTHERN ZONES.
SOUNDINGS SUGGEST AN ALL RAIN EVENT WHILE STAT GUIDANCE CLEARLY
SHOWS FREEZING RAIN. WELL CONTINUE TO MENTION BOTH AT THIS TIME,
BUT HOLD OFF ON ANY ADVISORIES. WE HAVE SOME TIME ON OUR SIDE,
NEARLY 24 HOURS. MAYBE AN SPS WOULD BE APPROPRIATE?

POPS WILL BE ON THE DECREASE TOMORROW AFTERNOON, SOUTH TO NORTH, AS
THE WARM MOVE RIDES INTO NY STATE. AFTERNOON TEMPS WILL BE ON THE
INCREASE AS THE REGION IS INFLUENCED BY THE WARMER SECTOR.
PRECIPITATION CHANCES ONCE AGAIN INCREASE LATE TOMORROW NIGHT AND
PERSIST INTO FRIDAY AS A COLD FRONT EVENTUALLY TRACKS OFF THE
MID-ATLANTIC COAST FRIDAY EVENING. A GOOD SOUTH TO SOUTHWEST FLOW
AHEAD OF THIS FRONT WILL CAUSE A NICE JUMP IN TEMPERATURES BY FRIDAY
AFTERNOON.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE LATEST GUIDANCE FROM HPC SUGGESTS THAT THE ABOVE MENTIONED
BOUNDARY WILL STALL ACROSS THE SOUTHERN PART OF OUR FORECAST AREA
FOR MUCH OF THE WEEKEND. WITH A CHILLY FLOW OFF THE OCEAN POSSIBLE
FOR LOCATIONS TO THE NORTH OF THE FRONT, THE BOUNDARY COULD BE SLOW
TO PROGRESS TO THE NORTH.  AS A RESULT, WEVE KEPT OUR MIDDLE OF
THE ROAD FORECAST FOR THE WEEKEND. TEMPS COULD BE COOLER THAN
FORECAST IF THE MARINE LAYER BECOMES WELL ESTABLISHED, OR WARMER
THAN FORECAST IF THE OPPOSITE IS TRUE.

IT APPEARS AS THOUGH THE MID/UPPER RIDGE SHOULD HOLD OVER OUR REGION
INTO THE EARLY PART OF NEXT WEEK.

&&

.AVIATION...
GIVEN PROGRESS OF MID LEVEL RIDGE AXIS AND MODEL SOUNDINGS, WE BRING
IN BKN CIRRUS CIGS BY AROUND 12Z AND GRADUALLY COME DOWN TO VFR SC
CIGS BY 06Z. VSBYS RMN AT VFR DISTANCES THROUGH 06Z. NW WINDS CONT
TO DIMINISH, FCST TO GO VARIABLE AND THEN SW DURING DAYLIGHT HRS
TODAY, THEN BACK SOMEWHAT AFTER DUSK WITH SPEEDS BLO 10 KT. LIKELY
FOR NEXT SET OF TAFS WILL FORECAST DETERIORATING CONDITIONS FOR AT
LEAST THE TWO NWRN TAF SITES AFTER 06Z.

&&

.MARINE...
WILL PUT UP THE HEADLINE FOR THE SCA CONDITIONS, BEGINNING AS SEAS
ON THU AFTN. UNTIL THEN, NW WINDS WILL DIMINISH INTO THE FIRST PART
OF TODAY, COME AROUND TO SW BY DUSK, AND THEN BEGIN TO INCREASE ON A
SRLY FLOW ON THU. IT PRESENTLY APPEARS THAT CONDITIONS WILL BEGIN TO
SETTLE AFTER A NOW FORECASTED FROPA FROM THE W ON FRI NIGHT.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ450>455 FROM NOON THURSDAY TO 5
         AM SATURDAY.

&&

SHORT TERM...KRUZDLO
LONG TERM...KRUZDLO/IOVINO
AVIATION/MARINE...MPD
Hazardous weather outlook, Mar 8, 4:44 AM EST, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
444 AM EST WED MAR 8 2006

NJZ001-007-008-PAZ054-055-060>062-090945-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
444 AM EST WED MAR 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN NEW
JERSEY, EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

LIGHT FREEZING RAIN IS POSSIBLE LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ009-010-
012>024-026-027-PAZ067>071-090945-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
444 AM EST WED MAR 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN PENNSYLVANIA,
DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND CENTRAL AND
SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KRUZDLO

In the hours before

Special weather statement, Mar 8, 4:39 AM EST, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
439 AM EST WED MAR 8 2006

NJZ001-007-008-PAZ054-055-060>062-082200-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
JIM THORPE...STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...
EASTON
439 AM EST WED MAR 8 2006

...LIGHT FREEZING RAIN POSSIBLE LATE TONIGHT...

A WARM FRONT WILL APPROACH THE REGION FROM THE SOUTH TONIGHT. AS THE
FRONT TRACKS CLOSER, THE LIKELIHOOD OF LIGHT PRECIPITATION WILL
INCREASE. AT THIS TIME, IT APPEARS MOST OF THE PRECIPITATION THAT IS
EXPECTED TO FALL WILL BE IN THE FORM OF PLAIN RAIN. BUT ACROSS THE
HIGHER ELEVATIONS OF THE LEHIGH VALLEY AND NORTHWEST NEW JERSEY AS
WELL AS THE POCONO PLATEAU, LIGHT FREEZING RAIN CANNOT BE RULED OUT.

ANY ICE ACCRETION WILL BE MINIMAL, BUT COULD STILL AFFECT THE
THURSDAY MORNING COMMUTE. IF IT STILL APPEARS THAT THERE WILL BE
A THREAT OF ICING LATER TONIGHT, MORE DETAILED STATEMENTS OR
ADVISORIES WILL BE ISSUED THIS AFTERNOON. THUS, IT IS ADVISED TO
KEEP ABREAST OF THE LATEST FORECASTS FROM THE NATIONAL WEATHER
SERVICE OR YOUR FAVORITE WEATHER SOURCE.

KRUZDLO

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Bucks

When
March 8, 10:00 AM EST to 6:00 PM EST
Where
Bucks forecast zone
Property damage
$5,000
Reported by
NEWSPAPER

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5494379.